Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 169, NWS Kansas City, MO

June 21, 2015Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 21, 2015, 8:43 PM CDT for Howard County, Missouri. It took effect at Jun 21, 2015, 11:00 PM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2015, 8:43 PM CDT (01:43 UTC)
In effect from
Jun 21, 2015, 11:00 PM CDT
Expired
Jun 23, 2015, 12:00 AM CDT
In force
25 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 14.94 ft at Jun 21, 2015, 10:00 PM CDT.

actionminormoderate510152006/2206/2306/24
Action stage
11 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 21, 6:12 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 21, 6:12 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
612 PM CDT Sun Jun 21 2015

.DISCUSSION...
Issued at 518 PM CDT SUN JUN 21 2015

Tonight - Monday:

Elevated convection redeveloping across northwest MO where airmass
is being feed by increasing feed of accas forming across northeast
KS. While the HRRR has had some issues its also been adamant that
scattered convection would from over northwest MO late this
afternoon and evening. SPC Meso Analysis depicts region of deep
moisture convergence and advection of better instability into
northwest MO to support the continued development. Isolated severe
is possible as 40kt 0-6km shear supports activity. Convection will
likely begin to fall apart as we head towards sunset and instability
begins to wane. Boundary currently over west central MO will
eventually lift north and into IA overnight allowing southerly flow
to reestablish itself.

Hot and humid air funnels back into the region as a stiff
southwesterly low level jet pushes in. Hot h7 temperatures in the
+14C to +17C range will effectively cap the airmass for most of the
day. Highs should rebound back into the lower to middle 90s with
hottest air over west central/northwest MO and eastern KS. Add in
surface dewpoints in the 71F-74F range and HI values will likely top
out around 105F. So issued a heat advisory for afternoon hours.

Fast zonal flow across the northern tier of states will allow a fast
moving shortwave to force a cold front south and east into northwest
MO by very late afternoon. Hot h7 temperatures will hold back
convection but operational models "cooling" at h7 by 00z Tuesday
suggest cooling due to convection. While convection will likely hold
off until Monday night will transition to that with a small window
of slight chance PoPs over far northwest MO.

Monday night - Tuesday night:

Aforementioned cold front will be the focus for scattered convection
Monday evening. Moderate/extreme instability and 0-6km bulk shear of
30-35kt will support a severe threat across northern MO down to the
MO River.

This frontal boundary is expected to stall across central MO on
Tuesday then lift back north as a warm front. Thus this boundary
will once again be the focus for a third round of potential severe
weather Tuesday through Tuesday night. Should see a 10-15 degree
thermal contrast across the boundary. High precipitable water values
during this period will support a continued heavy rain threat as
some training of cells is possible.

Wednesday:

The warm front is expected to lift north into IA and allow the cap
to reform and give us a chance to dry out. But the hot and humid air
is the trade off.

Thursday - Saturday:

The bouncing front is expected to head back south during this period
and in the vicinity of the CWA such that moderately high PoPs are
required. Extensive cloud cover and the rain cooled air should bring
reasonably cool air to the region, but at a cost...high humidity and
the threat of heavy rains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 612 PM CDT SUN JUN 21 2015

VFR conditions are expected to persist through the forecast period.
Morning storms have lifted northeast of the terminals, and are not
expected to redevelop to the west and south this evening. Cloud cover
will gradually diminish this evening, and gusty SSE winds will veer
slightly to the SSW over the next few hours, and maintain speeds
between 8-10 kts overnight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY from 1 PM to 7 PM CDT Monday FOR KSZ025-057-
     102>105.

MO...HEAT ADVISORY from 1 PM to 7 PM CDT Monday FOR MOZ002>006-
     011>015-020>023-028>031-037-038-043.

&&

DISCUSSION...MJ
AVIATION...Laflin
Hazardous weather outlook, Jun 21, 4:52 AM CDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 AM CDT SUN JUN 21 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
452 AM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SEVERE STORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THIS
 EVENING. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND NORTH
 OF A SEDALIA TO ST. JOSEPH LINE ALTHOUGH, ISOLATED SEVERE STORMS
 WILL STILL BE POSSIBLE SOUTH OF THAT LINE. THE MAIN THREATS WOULD BE
 FOR LARGE HAIL AND DAMAGING WINDS. STORMS WILL BEGIN TO WEAKEN AND
 DIMINISH AFTER SUNSET.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 HOT AND HUMID CONDITIONS WILL RETURN ON MONDAY WITH HIGHS IN THE LOW
 TO MID 90S AND HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jun 21, 6:01 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
601 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 NW GILMAN CITY        40.16N 93.90W
06/21/2015  E1.00 INCH       HARRISON           MO   TRAINED SPOTTER

&&

JWELSH
Local storm report, Jun 21, 6:12 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
612 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             HATFIELD                40.53N 94.15W
06/21/2015  E0.75 INCH       HARRISON           MO   TRAINED SPOTTER

&&

JWELSH
Local storm report, Jun 21, 6:31 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             EAGLEVILLE              40.47N 93.99W
06/21/2015  E1.00 INCH       HARRISON           MO   TRAINED SPOTTER

&&

JWELSH
Local storm report, Jun 21, 6:35 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             EAGLEVILLE              40.47N 93.99W
06/21/2015  E0.88 INCH       HARRISON           MO   TRAINED SPOTTER

&&

JWELSH
Local storm report, Jun 21, 6:55 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     BETHANY                 40.27N 94.03W
06/21/2015                   HARRISON           MO   PUBLIC

            TREE UPROOTED

&&

JWELSH
Local storm report, Jun 21, 6:56 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             RIDGEWAY                40.38N 93.94W
06/21/2015  E1.00 INCH       HARRISON           MO   PUBLIC

&&

JWELSH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:14 PM CDTSevere Thunderstorm WarningEAXHarrison, Worth31 min
Jun 21, 7:42 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer13 min
Jun 21, 8:43 PM CDTRiver Flood WarningEAXClay, Jackson, Ray49 hr
Jun 22, 8:16 AM CDTRiver Flood WarningEAXCarroll33 hr
Jun 22, 6:40 PM CDTSevere Thunderstorm WarningEAXSchuyler50 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.